- Reaction score
Hey, I know this thread is a few years old now but just thought I reply as I’ve been suffering from diffuse hair loss for 9 yrs, similar to you as you’ve been suffering for a similar time (when you posted this).Hi everyone - just checking back in. I've been in a bit of a funk for the past couple of months because my hair has steadily become so much worse over the past half a year, and I'm curious to hear from all of you if this could possibly be due to the drugs, or is simply my hair loss progressing naturally.
To recap, I've been on Diane-35 and minoxidil 5% for 5+ years now. 5mg of finasteride/day in June 2017 because although my hair had decent density I felt like my part and temples were thinning more and I wanted to do something to stop it. In August 2018 (a month later) I began taking dutasteride 0.5mg once every three days instead (so 1 day dutasteride, 2 days finasteride, and so on). Like I've written above, I seemed to be making some headway for about half a year. I stopped taking pictures once I saw a little progress.
Fast-forward to 2018: for the past year, my thinning has become really, really bad. I'm not a shedder, I never shed; my hair has just rapidly thinned out and my density has decreased drastically all over my head. I've dealt with hair loss for 10 years now and my hair has NEVER deteriorated so quickly. I'm a diffuse thinner but my hair loss is worst at the temples, and in the past few months my temples and hairline have gone way, way back. I'm terrified.
My centre part, taken today (click to enlarge). Possibly slightly worse than baseline - I can't really tell.
View attachment 107746
You'll need to enlarge this, but if you look at the mole on my forehead that's where my hairline was 1.5 years ago. It used to be a solid line with mostly terminal hairs; it's now been replaced by fluffy, miniaturised hairs, hence the thinned-out patches.
View attachment 107749
And my left temple, which won't stop receding (my right is even worse, but I don't have a clear photo of it).
View attachment 107748
1. Is my hair loss just taking its natural course, or could finasteride/dutasteride have aggravated it? I've read lots of stuff about reverse hyperandrogenicity but always dismissed it as fearmongering. Now I'm not so sure.
2. Should I get off dutasteride and pray some of my hair will grow back? Or do you think I'd be worse off WITHOUT it?
I'm so depressed over this I'm thinking of just ending my life. I've never had hair thin out and miniaturise so fast; you can't tell from the photos, but my hair is thinner ALL OVER, including the back/sides/nape/etc. One year ago I had relatively great (albeit gradually thinning) hair and now I'm looking into toppers and wigs. I've seen three derms, who want me to get off finasteride/dutasteride because they're worried about side effects (BUT didn't mention anything about it WORSENING hair loss), and one has recommended spironolactone. I'm getting a full blood panel soon but likely everything will check out fine, as it always does.
TL;DR: Been on finasteride/dutasteride (now just dutasteride for the past month, 0.5mg/day) for 1.5 years and my hair has rapidly worsened in the past half year (no shedding, just more and more miniaturised hairs replacing healthy terminal hairs). Is this natural progression of my hair loss or reflex hyperandrogenicity from the drugs, and should I continue taking dutasteride?
You masturbate too much and get too much dicking.Oh no, I definitely have Androgenetic Alopecia. Before this began I had extremely thick hair on all parts of my head (hairline, temples, vertex, etc.), so that's why I was sure my diagnosis was correct - these parts were all miniaturising and thinning out. :-(
And thank you! I definitely will be cautious with finasteride.